Dystonia & Botox injections: Drug Interactions

Patient

Q: I believe I am having interactions to botox injections for dysonia (in left arm and leg). The first round of botox I was taking melatonin and valeran root to assist with my sleeping. A week after the botox was in my system I felt the lightheaded feeling for about 20 days (stopped taking the melatonin, valeran root and did not drink). Second round of botox I was not taking any sleep aids, but trouble breathing came on 'all of a sudden' and has not ceased since. The third round of botox, I went to New Orleans a week after. I was drinking and I had a tylenol pm to sleep- the next morning I woke up with the lightheaded feeling and it went away after two weeks (again stopped drinking, did not take any tylenol). The fourth round of botox I had a beer with dinner the week after and the lightheadedness feeling came back and ceased after 19 days. I continued to drink on the weekends, it came back and I kept drinking, thinking it would go away on it's own or it was a different medical issue. I had drank the week before, so I find it strange to feel this lightheaded feeling after just one beer, especially a week after the injections when it would be most prominent in my system. Therefore, I believe I think I am having drug reactions with the botox. I have been experiencing this lightheadedness now for a year and a half and unfortunately during this time continued injections along with doctors prescribing different medications/vitamins (a majority of them exasperating my symptoms for 2-3 weeks at a time). Each time I felt this lightheaded feeling was a week after the botox- I am now putting the pieces together and quite frankly disappointed in myself that I did not realize this connection earlier. I just stopped botox treatments in September and have been receiving them every three months. I was given botox for many years at a younger age and did not experience such side effects, but just started up again a few years ago. Can this be reversed? I'm afraid this is permanent damage, and my body is not making sense to me, because vitamins/alcohol/tylenol/medications do not stay in your system for this long. Doctors have given me a clean bill of health otherwise. What do I need to do to heal myself?

Symptoms:  Chronic Lightheadedness, slight issues breathing
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Hi there, I have a question regarding cosmetic Botox in the forehead. I had this treatment done 4 eeeks a go and I...

Q: I had botox on my upper and lower lips 4 days ago. I asked for fillers. I am now worried as i have been reading up ...

Q: My son (8 months old), just had Botox injections for Strambismus. He was patched off and on for six weeks prior to t...

Q: I would like to purchase juvederm and botox for myself. I am not a physician however I heard that if I order it from ...

Q: Hi, two day ago (about 58 hours ago) was the first time I got hyaluronic acid shots. Before the filler, the doctor ga...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews